Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 50, NWS Birmingham, AL

September 19, 2009Bibb County, Dallas County, Perry County, Alabama

NWS Birmingham, AL issued this river flood warning at Sep 19, 2009, 4:11 PM CDT for Bibb County, Dallas County, Perry County, Alabama. It took effect at Sep 19, 2009, 5:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 4:11 PM CDT (21:11 UTC)
In effect from
Sep 19, 2009, 5:00 PM CDT
Expired
Sep 23, 2009, 10:27 AM CDT
In force
4 days
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Bibb County, AL, Dallas County, AL, Perry County, AL

The river

Written for the forecast point Cahaba River at Centreville (CKLA1). The gauge peaked at 28.22 ft at Sep 21, 2009, 10:00 PM CDT.

actionminormoderate10203009/1909/2009/2109/2209/2309/24
Action stage
23 ft
Minor stage
23 ft
Moderate stage
36 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02424000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 19, 12:28 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 19, 12:28 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT SAT SEP 19 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

AREA OF HEAVY RAIN WILL CONTINUE TO LIFT NORTH THROUGH CENTRAL
ALABAMA THIS MORNING. SOILS REMAIN SATURATED FOR ALL BUT THE
SOUTHEASTERN COUNTIES. WILL GO AHEAD AND EXTEND THE FLASH FLOOD
WATCH FOR THE REMAINDER OF THE AREA THROUGH MIDNIGHT SATURDAY AS
ADDITIONAL RAINFALL IS EXPECTED TODAY AND TONIGHT.

BROAD AND WEAK UPPER LOW OVER THE CENTRAL PLAINS WILL LIFT TOWARDS
THE NORTHWEST TODAY WITH ANOTHER SHORT WAVE AXIS PASSING OVER THE
STATE. THIS WILL BE ALONG THE FRONT END OF A DEEPENING LONG WAVE
TROUGH OVER THE CENTRAL CONUS. POPS WILL REMAIN HIGH THROUGH
MONDAY WITH MULTIPLE SHORTWAVES EMBEDDED IN SOUTHWEST FLOW ALOFT
PASSING THROUGH THE SOUTHEAST.

FOR TUESDAY THROUGH SATURDAY...NOT UNEXPECTEDLY, THE MODELS ARE
WAVERING A BIT ON THE PLACEMENT OF ANOTHER CUTOFF LOW THAT WILL
DROP INTO THE CENTRAL AND SOUTHERN PLAINS ON TUESDAY. THE LATEST
GFS RETROGRADES THIS FEATURE TOWARDS THE FOUR CORNERS REGION WHILE
THE EURO AND CANADIAN KEEP IT FIRMLY OVER THE SOUTH CENTRAL PLAINS
REGION. WILL FOLLOW THE EURO WHICH HAS BEEN FAIRLY CONSISTENT OVER
THE PAST FEW RUNS. THIS WILL KEEP MUCH OF THE SOUTHEAST IN A
FAVORABLE ENVIRONMENT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS
THROUGH SATURDAY...ESPECIALLY DURING THE DAYTIME HOURS WHEN SOME
INSTABILITY CAN AID IN CONVECTIVE DEVELOPMENT. THIS PATTERN WILL
ALSO KEEP TEMPERATURES STEADY IN THE LOWER TO MID 80S FOR HIGHS
AND MID 60S TO LOWER 70S FOR LOWS.

&&

.AVIATION...18Z TAF DISCUSSION.

VERY LOW CONFIDENCE FORECAST FOR THIS CYCLE FOR CENTRAL ALABAMA TAF
SITES.  INITIAL LARGE MASS OF RAIN FROM THIS MORNING HAS MOVED NORTH
AND EAST...BUT ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING IN ITS
WAKE.  BEST CHANCES FOR CEILING AND VISIBILITY RESTRICTIONS DUE TO
RAIN AND STORMS INITIALLY WILL BE AT EET AND BHM...A LITTLE LESS AT
TCL AND ANB...AND THE LOWEST AT MGM AND TOI.  TO BE HONEST...AFTER
THE FIRST 2 OR 3 HOURS...THE CHARACTER AND AREAL DISTRIBUTION OF THE
RAIN AND STORMS WILL LIKELY BE SO CHANGED THAT WE MAY BE IN
OBSERVATION/RADAR CHASING MODE.

BEST GUESS IS THAT RAIN COVERAGE WILL DECREASE OVERNIGHT...BUT LOW
CLOUDS AND FOG WILL DEVELOP ONCE AGAIN.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FOR ALL BUT SOUTHEASTERN COUNTIES THROUGH MIDNIGHT.

&&
Hazardous weather outlook, Sep 19, 12:34 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1234 PM CDT SAT SEP 19 2009

ALZ011>015-017>050-201200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1234 PM CDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...FLASH FLOOD WATCH THROUGH MIDNIGHT...
...THREAT OF FLASH FLOODING HIGH TODAY...

A FLASH FLOOD WATCH REMAINS IS EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL
OF THE AREA...EXCEPT THE SOUTHEAST COUNTIES. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...WITH LOCALLY HEAVY
RAINFALL. THE GROUND IS SATURATED FROM RECENT RAINFALL...AND ANY
ADDITIONAL RAINFALL WILL PRODUCE FLASH FLOODING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY...
KEEPING THE THREAT OF FLASH FLOODING IN THE FORECAST.  RIVER
FLOODING IS ALSO LIKELY TO CONTINUE FOR AT LEAST ONE OR TWO DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY IN THE FLASH FLOOD WATCH AREA.

In the hours before

Local storm report, Sep 19, 1:48 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SAT SEP 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      1 ENE BRENT             32.94N 87.14W
09/19/2009                   BIBB               AL   LAW ENFORCEMENT

            WATER REPORTED OVER THE ROADWAY AT THE INTERSECTIONS OF
            MILL STREET AND MAPLE STREET ON OLD HIGHWAY 82 IN
            CENTREVILLE.

&&

GGOGGINS
Local storm report, Sep 19, 1:58 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CDT SAT SEP 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      DEATSVILLE              32.61N 86.40W
09/19/2009                   ELMORE             AL   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO HIGH WATER.

0300 AM     FLASH FLOOD      5 SSE MOUNTAIN CREEK    32.64N 86.44W
09/19/2009                   AUTAUGA            AL   EMERGENCY MNGR

            TRAIN DERAILED AT MORTAR CREEK DUE TO WASHED OUT TRAIN
            TRACKS. COUNTY ROAD 64 UNDER WATER FOR ONE-EIGHTH MILE.

0300 AM     FLASH FLOOD      5 SE MOUNTAIN CREEK     32.65N 86.42W
09/19/2009                   AUTAUGA            AL   EMERGENCY MNGR

            SEVERAL PAVED ROADS WASHED OUT.

0925 AM     FLASH FLOOD      4 WNW HILLABEE CREEK    33.09N 85.95W
09/19/2009                   TALLAPOOSA         AL   EMERGENCY MNGR

            MARTIN ROAD HAS BEEN CLOSED DUE TO WATER RUNNING OVER THE
            ROAD. RED BARN RD HAS ALSO BEEN CLOSED.

1000 AM     FLASH FLOOD      1 S KELLYTON            32.97N 86.03W
09/19/2009                   COOSA              AL   LAW ENFORCEMENT

            COUNTY ROAD 119 CLOSED DUE TO WATER OVER BRIDGE.
            ADDITIONAL ROADS ALSO CLOSED ACROSS THE COUNTY...CR 16,
            CR 112, CR 37.

1040 AM     HEAVY RAIN       WEDOWEE                 33.31N 85.49W
09/19/2009  E3.50 INCH       RANDOLPH           AL   EMERGENCY MNGR

            MINOR STREET FLOODING REPORTED ON A FEW STREETS IN THE
            CITY.

1045 AM     FLASH FLOOD      5 NNE GOLDVILLE         33.15N 85.75W
09/19/2009                   CLAY               AL   EMERGENCY MNGR

            HWY 49 IS IMPASSABLE NEAR REDS CATFISH CABIN.

1045 AM     FLASH FLOOD      4 N GOODWATER           33.12N 86.05W
09/19/2009                   CLAY               AL   EMERGENCY MNGR

            COUNTY ROAD 7 CLOSED IN BROWNSVILLE.

1130 AM     FLOOD            4 SW LEEDS              33.50N 86.61W
09/19/2009                   JEFFERSON          AL   FIRE DEPT/RESCUE

            4 FEET OF WATER OVER BRIDGE ON BAILEY RD DUE TO OVERFLOW
            OF THE LITTLE CAHABA RIVER...ROAD IS CLOSED. THIS IS IN
            RESPONSE TO THE FLOODING AND BACKING UP OF WATER ALONG
            THE CAHABA RIVER.

1215 PM     FLOOD            1 E GRAHAM              33.46N 85.30W
09/19/2009                   RANDOLPH           AL   EMERGENCY MNGR

            HWY 48 IS CLOSED NEAR THE STATE LINE. WATER IS RUNNING
            OVER THE ROADWAY REPORTEDLY DUE TO A PARTIALLY BLOCKED
            CULVERT.

0135 PM     FLASH FLOOD      1 ENE BRENT             32.94N 87.14W
09/19/2009                   BIBB               AL   LAW ENFORCEMENT

            WATER REPORTED OVER THE ROADWAY AT THE INTERSECTIONS OF
            MILL STREET AND MAPLE STREET ON OLD HIGHWAY 82 IN
            CENTREVILLE.

&&

GGOGGINS
Special weather statement, Sep 19, 2:02 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CDT SAT SEP 19 2009

ALZ040-192000-
DALLAS-
202 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 300 PM CDT...

AT 200 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A CLUSTER
OF THUNDERSTORMS WITH VERY HEAVY RAIN NEAR CENTRAL MILLS...OR 14
MILES SOUTH OF UNIONTOWN...MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CENTRAL MILLS.
  SAFFORD.
  FIVE POINTS.
  ORRVILLE.
  BOGUE CHITTO.
  HAZEN.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

61
Special weather statement, Sep 19, 2:56 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM CDT SAT SEP 19 2009

ALZ035-040-041-192030-
256 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DALLAS...AUTAUGA AND
CHILTON COUNTIES UNTIL 330 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF MAPLESVILLE TO 12 MILES
WEST OF SELMA...MOVING NORTHEAST AT 20 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DALLAS...AUTAUGA AND CHILTON COUNTIES...INCLUDING AREAS AROUND
THORSBY...MAPLESVILLE...CLANTON AND BILLINGSLEY. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 3:23 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM CDT SAT SEP 19 2009

ALZ035-040>042-192115-
323 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LOWNDES...DALLAS...
AUTAUGA AND CHILTON COUNTIES UNTIL 415 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF JEMISON TO 12 MILES SOUTH
OF SELMONT-WEST SELMO...MOVING NORTHEAST AT 20 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LOWNDES...DALLAS...AUTAUGA AND CHILTON COUNTIES...INCLUDING AREAS
AROUND SELMONT-WEST SELMO...SELMA...MAPLESVILLE...JEMISON...MOSSES...
THORSBY...BENTON...WHITE HALL...LOWNDESBORO...CLANTON...BILLINGSLEY
AND AUTAUGAVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 4:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM CDT SAT SEP 19 2009

ALZ038-045-047-192200-
409 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MACON...LEE AND
CHAMBERS COUNTIES UNTIL 500 PM CDT...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HUGULEY TO LOACHAPOKA...MOVING NORTH AT 10
MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MACON...LEE AND CHAMBERS COUNTIES...INCLUDING AREAS AROUND VALLEY...
OPELIKA...NOTASULGA...LOACHAPOKA...AUBURN...HUGULEY...LANETT...
LAFAYETTE AND WAVERLY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:01 PM CDTFlash Flood WarningBMXTuscaloosa96 min
Sep 18, 7:18 PM CDTAreal Flood AdvisoryBMXLamar117 min
Sep 18, 7:29 PM CDTFlash Flood WarningBMXLamar2 hr
Sep 18, 7:36 PM CDTAreal Flood AdvisoryBMXFayette, Walker114 min
Sep 18, 8:01 PM CDTFlash Flood WarningBMXFayette3 hr
Sep 18, 8:11 PM CDTFlash Flood WarningBMXWalker2 hr
Sep 18, 8:23 PM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Walker, Winston3 hr
Sep 18, 11:49 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Montgomery56 min
Sep 19, 12:39 AM CDTFlash Flood WarningBMXAutauga, Elmore3 hr
Sep 19, 2:54 AM CDTAreal Flood AdvisoryBMXJefferson, St. Clair111 min
Sep 19, 3:20 AM CDTAreal Flood AdvisoryBMXClay, Coosa, Talladega115 min
Sep 19, 5:15 AM CDTAreal Flood AdvisoryBMXClay, Coosa2 hr
Sep 19, 6:33 AM CDTRiver Flood WarningBMXJefferson3 hr
Sep 19, 8:23 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby24 hr
Sep 19, 9:21 AM CDTAreal Flood AdvisoryBMXRandolph3 hr
Sep 19, 9:34 AM CDTFlash Flood WarningBMXClay, Coosa, Talladega, Tallapoosa3 hr
Sep 19, 11:06 AM CDTFlash Flood WarningBMXChambers, Randolph3 hr
Sep 19, 11:35 AM CDTAreal Flood AdvisoryBMXBibb, Perry3 hr
Sep 19, 12:18 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Sep 19, 12:45 PM CDTFlash Flood WarningBMXBibb, Perry, Shelby3 hr
Sep 19, 3:42 PM CDTFlash Flood WarningBMXAutauga, Bibb, Chilton, Dallas, Perry4 hr
Sep 19, 6:04 PM CDTFlash Flood WarningBMXChambers, Lee, Russell3 hr
Sep 19, 6:34 PM CDTFlash Flood WarningBMXBullock, Chambers, Lee, Macon, Russell3 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.